An acute transfusion reaction

Clare Webb (Lead / Corresponding author), Alan Norris, Katie Hands

    Research output: Contribution to journalArticle

    1 Citation (Scopus)

    Abstract

    We present the case of a 67-year-old man who suffered an acute anaphylactic reaction during red cell transfusion due to the presence of anti-IgA antibodies. The incidence and clinical relevance of anti-IgA antibodies in IgA deficiency is reviewed, and the wider investigation and management of acute transfusion reactions is also discussed. This case highlights the need to consider the potential risks of blood component transfusion against the purported benefit.

    Original languageEnglish
    Pages (from-to)95-97
    Number of pages3
    JournalClinical Medicine - Journal of the Royal College of Physicians of London
    Volume18
    Issue number1
    DOIs
    Publication statusPublished - 1 Feb 2018

    Keywords

    • Anaphylaxis
    • IgA deficiency
    • Transfusion reaction

    Fingerprint Dive into the research topics of 'An acute transfusion reaction'. Together they form a unique fingerprint.

  • Cite this